Hail, Texas
- When
- May 24, 5:10 PM CST
- Where
- Texas County, Roby
- Measured
- 1.25 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 37.517, -92.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 24, 12:58 PM CST, 4 hours 12 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 158 PM CDT WED MAY 24 2006 .DISCUSSION... AXIS OF STRONG INSTABILITY WITH WEAKENING INHIBITION IS SETTING UP FROM SE KS NORTHEASTWARD INTO THE LAKE OF THE OZARKS REGION EARLY THIS AFTERNOON. CONWAY AND NEODESHA PROFILERS SHOW 6KM WINDS OF 35-45KT ACROSS THE AREA WHICH IS LEADING TO 0-6KM BULK SHEAR VALUES APPROACHING 35KT. GIVEN THE STRONG INSTABILITY IN PLACE THE STAGE SEEMS TO BE SET FOR SEVERE MULTICELLULAR CONVECTION TO RAPIDLY DEVELOP THIS AFTERNOON WITH AT LEAST SOME POTENTIAL FOR LOOSELY ORGANIZED SUPERCELLS WHICH WOULD ONLY MAGNIFY THE WIND/HAIL POTENTIAL. GREATEST SEVERE THREAT WILL LIKELY REMAIN NORTH OF I44 WHERE ATMOSPHERE HAS HAD THE MOST TIME TO RECOVER...HOWEVER WITH HOURS OF HEATING TO GO REMAINDER OF THE CWA STILL HAS TIME TO DESTABILIZE. CONVECTION WILL PROBABLY BEGIN TO WEAKEN AFTER SUNSET GIVEN THE RELATIVELY WEAK FORCING ALONG THE FRONT AND THE MAJORITY OF THE UPPER LEVEL SUPPORT PASSING TO OUR NORTH. FRONTAL BOUNDARY ITSELF IS NOT IN ANY BIG HURRY TO MOVE SOUTHWARD SO MOST OF THE CWA SHOULD STAY IN THE WARM SECTOR TONIGHT WITH LOWS LIKELY STRUGGLING TO FALL FAR INTO THE 60S. WRF/NAM/GFS ALL HAVE SLOWED THE FRONTAL TIMING DOWN SOME MORE AND HAS THE FRONT VERY NEAR THE ARKANSAS/MISSOURI BORDER THURSDAY AFTERNOON. MOISTURE POOLING ALONG THE BOUNDARY SHOULD ALLOW MLCAPES TO INCREASE TO 3000 J/KG OVER OUR FAR SOUTHERN CWA WITH 0-6KM SHEAR VECTORS PROGGED TO BE IN EXCESS OF 40KT...SO IF STORMS DEVELOP CONDITIONS WILL BE VERY FAVORABLE FOR SUPERCELLS WITH VERY LARGE HAIL AND POSSIBLY DAMAGING WINDS. BIG QUESTION WILL BE WHETHER CONVECTION WILL DEVELOP ALONG THE BOUNDARY GIVEN LACK OF UPPER LEVEL SUPPORT...HOWEVER WITH LITTLE IF ANY CAP WEAK CONVERGENCE ALONG THE NEARLY STALLED OUT FRONT COULD BE ENOUGH FOR SOME ISOLATED SEVERE THUNDERSTORMS TO DEVELOP. WEAK FRONT/MOISTURE DISCONTINUITY BOUNDARY WILL LIKELY BEGIN TO LIFT EVER SO SLOWLY NORTHWARD ACROSS OUR CWA THURSDAY NIGHT THROUGH FRIDAY NIGHT. MODEST ASCENT NORTH OF THE BOUNDARY ASSOCIATED WITH LOW LEVEL JET COULD ALLOW FOR SOME NOCTURNAL CONVECTION TO DEVELOP AND WEAK SURFACE CONVERGENCE ALONG THE BOUNDARY COULD ALLOW FOR AFTERNOON CONVECTION TO DEVELOP FRIDAY AFTERNOON. NEITHER SCENARIO LOOKS OVERLY LIKELY AT THIS TIME BUT ENOUGH OF A CHANCE EXISTS GIVEN THE AMOUNT OF MOISTURE AND INSTABILITY IN PLACE TO WARRANT AT LEAST SCHC POPS DURING THAT TIME FRAME. WHATS LEFT OF THE BOUNDARY WILL LIFT NORTH OF THE AREA BY SATURDAY WITH THUNDERSTORM CHANCES DECREASING. TEMPERATURES WILL BECOME QUITE TOASTY OVER THE WEEKEND WITH 850MB TEMPS OVER 20C AND UPPER RIDGE OVER THE AREA. HIGHS WILL PROBABLY CLIMB INTO THE 90S AREA WIDE SATURDAY EVEN ON THE PLATEAU WITH MID 90S POSSIBLE OVER WESTERN/NORTHERN PORTIONS OF THE CWA. COULD SEE TEMPERATURES BEGIN TO MODERATE A BIT EARLY NEXT WEEK AS UPPER RIDGE WEAKENS A BIT AND 850MB TEMPS COOL SOME. THIS COOLING IS MAINLY ADVERTISED BY THE GFS AND ECMWF IS LESS AGGRESSIVE WITH THE COOLING. DID TREND TEMPS A BIT MORE TOWARD CLIMO EARLY NEXT WEEK BUT REALLY WOULDNT BE SURPRISED IF THESE TEMPS NEED TO BE BUMPED UP SOME EVENTUALLY. PRECIPITATION CHANCES THROUGH THE EXTENDED LOOK PRETTY PALTRY AND KEPT POPS NEAR/SLIGHT BELOW CLIMO (WHICH IS NEAR 20 PERCENT) THROUGH THE PERIOD. IZZI && .AVIATION... FOR THE 18Z TAFS...HAVE GONE ON CONSERVATIVE SIDE WITH RESPECT TO CONVECTIVE DEVELOPMENT AT THE TERMINAL FORECAST LOCATIONS THIS FORECAST PERIOD. WITH FRONT STILL WELL BACK IN KANSAS WILL BE HARD TO PINPOINT THUNDERSTORM DEVELOPMENT IN THE CWA THIS AFTERNOON SO HAVE GONE WITH VCTS IN CURRENT TAFS. IN FACT WRF MODEL RUN SHOWING NO QPF OVER MOST OF THE CWA FOR TONIGHT AND MOS GUIDANCE REMAIN WELL BELOW THE TEMPO COVERAGE GUIDELINES TO MENTION IN CURRENT TAFS. SO FOR NOW WILL KEEP REMAINDER OF FORECAST PERIOD DRY AND VFR. LINDENBERG && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT WED MAY 24 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-251100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT WED MAY 24 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED TO NUMEROUS THUNDERSTORMS...SOME MAY PRODUCE:
TORRENTIAL RAINFALL WHICH COULD LEAD TO FLASH FLOODING.
HAIL TO THE SIZE OF GOLF BALLS.
AND DAMAGING WINDS OVER 60 MPH.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL DEVELOP AFTER 4 PM
WITH THE THUNDERSTORMS AND SEVERE THREAT CONTINUING INTO THE
EVENING HOURS. THUNDERSTORMS WILL BE MOST NUMEROUS NORTH OF
INTERSTATE 44...WHERE THE GREATEST THREAT OF SEVERE WEATHER
WILL ALSO EXIST.
DISCUSSION:
A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE OUTLOOK AREA LATE THIS
AFTERNOON AND EVENING. RAPID THUNDERSTORM DEVELOPMENT IS EXPECTED
OVER MAINLY NORTHERN AND WESTERN PORTIONS OF THE OUTLOOK AREA
AHEAD LATE THIS AFTERNOON AND INTO THE EVENING. STRENGTHENING
WINDS ALOFT AND STRONG INSTABILITY WILL ALLOW FOR SOME OF THE
THUNDERSTORMS TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE PRIMARY THREATS.
IN ADDITION TO THE THREAT OF DAMAGING WINDS AND LARGE HAIL...SOME
OF THE THUNDERSTORMS COULD PRODUCE TORRENTIAL DOWNPOURS WITH SOME
LOCATIONS POSSIBLY RECEIVING UP TO 2 INCHES OF RAIN IN AN HOURS
TIME. THIS COULD LEAD TO LOCALIZED FLASH FLOODING OF FLOOD PRONE
AREAS AND LOW WATER CROSSINGS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THERE IS A CHANCE THAT THUNDERSTORMS COULD DEVELOP OVER FAR
SOUTHERN PORTIONS OF THE OUTLOOK AREA THURSDAY
AFTERNOON...GENERALLY SOUTH OF HIGHWAY 60. IF THUNDERSTORMS DO
INDEED DEVELOP THEN CONDITIONS WOULD BE QUITE FAVORABLE FOR SEVERE
THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 11 PM.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 PM CDT WED MAY 24 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL LYNCHBURG 37.49N 92.29W
05/24/2006 E1.00 INCH LACLEDE MO PUBLIC
&&
AFOSTERThe Springfield radar (KSGF), 115 km away, was scanning. The volume nearest the first event began at 23:08 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5508834.